Jan 7, 2009
I have started the medication (Truvada+Stocrin) 15 days ago with CD4 just above 200 and 7000 viral load. A week ago I have started to develop a rash. I took a number of anti-allergic medicines and the rash got better visibily, but I itched all over. Yesterday I was at my doctors, and asked him for some relief as I couldn't tolerate this any longer. He has given me prednisolone and said that this will take all the symptomps away. It nearly did, except that all of it seems to now concentrate on incredibly itchy palms that have kept me up all night again. I am thinking to not take prednisolone any more unless all sysmptoms appear again, as I know it's a strong drug and didn't seem to help with the itchy palms but otherwise. Is what I am experiencing normal? How long will the itchy palms may last, and should I take more prednisolone as it might help this last problem. (I have work and exams, but I am completelety paralized with this is itch at home, and unable to sleep)
Response from Dr. Henry
I am not confident that use of systemic steroids actually shortens/improves rash related to efavirenz (usually will clear in 2-4 weeks). Other conditions (such as syphilis) can involve the palms of the hands so a history and examination is recommended. Sometimes adding an H2 blocker like cimetidine or trazadone can help the symptoms if you are trying to treat through the highly bothersome symptoms. A switch to an alternative regimen is an option if symptoms remain intolerable (often a boosted protease inhibitor or raltegravir based regimen might be considered). KH
Atripla and flu like symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.